It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-13-2003, 09:13 PM   #1
Junior Member
 
Join Date: Apr 2003
Location: Albuquerque, NM USA
Posts: 12
junebugmom HB User
Post women on antibiotics

How many women on antibiotics are experiencing chronic yeast infections? I am prone to yeast infections anyway but I haven't had one in quite a while until I recently went on Doxycyline. It is doing wonders for my acne but once I get the yeast infection cleared, I immediately get another one. I was curious if anyone else had this problem. I was thinking of going to see my OB/GYN and asking about a maintenance dose of Diflucan but I read where it is hard on the liver when taken for long periods. I know my derm is going to eventually try weaning me from the Doxycycline but I have only been taking it for one month. Any thoughts?

 
Old 08-13-2003, 09:52 PM   #2
Veteran
 
Join Date: May 2003
Location: la jolla, ca, usa
Posts: 438
linnybee428 HB User
Post

When I was on mino I would occassionally get yeast infections. Antibiotics aren't good for you, and taking Doxy plus continuous Diflucan seems unhealthy. Have you tried using topicals only? Eventually the antibiotics will stop working, so at some point you'll have to find another solution anyway. But if you really want to stick with the pills, in the meantime you could try a different antibiotic and see if you do any better.

 
Sponsors Lightbulb
   
Old 08-14-2003, 05:11 AM   #3
Senior Member
 
Join Date: May 2003
Location: WI, USA
Posts: 283
Pandabaire3 HB User
Post

I was on different antibiotics over 10 years - all the cyclenes and then erythro. Although I had been on Mino several years earlier, my newer derm put me back on it and that's when I started getting the horrible reoccurant yeast infections. They never went away, always came back. And this is the type that itched like mad, and looked like little paper cuts on the skin down below...they would bleed.

I took this as a major sign to stop using the meds orally. I also started experiencing ringing in my left ear as well. I went off of them and started taking a prescription vitamin suppliment that worked better for me than all the years I was on oral medication! If your interested, ask your derm about Niafol tablets or Nicatinamide. This is a B vitamin complex with zinc and folic acid. It's been shown to reduce angrogen activity and inflammatory properties in people who are lacking these minerals in their bodies. It was my last resort before going to accutane and it totally cleared up my skin...my face has come a long way since the days when I had cystic acne. Best of luck.

 
Old 08-14-2003, 05:35 AM   #4
Inactive
 
Join Date: Jul 2003
Posts: 146
PAmermaids HB User
Post

I am on mino, I have only been on it for a couple months, I haven't had too much a problem with the yeast infections, I try to eat yogurt everyday tho. I am concerned because it was mentioned, it would stop working and antibiotics aern't good for you, I don't go to a derm, I don't have the money, my fam doc gave me this perscription, should I asked to be switched?? I don't want to wait till the med stops working to have to switch, is there anything that works, that you don't have to keep switching (like you do w/antibiotic)?? Nothing over the counter seems to work for me, I have tried it all. I have mild acne, the only things that worked for me, was when I was on orthotricycline(birth control) and this minocycline.

Last edited by PAmermaids; 09-09-2004 at 07:01 PM.

 
Old 08-14-2003, 06:00 AM   #5
Member
 
Join Date: Jul 2003
Posts: 89
Brownsugar HB User
Post

My derma. always prescribed one Difflucan to take a day before I started minocin. I have never had yeast infections. I think some people are more prone to them than others.

 
Old 08-14-2003, 11:22 AM   #6
Member
 
Join Date: Jul 2003
Location: james island, sc, usa
Posts: 60
pearpen27 HB User
Post

If you can, you should eat A LOT of yogurt. It will put healthy bacteria into your system and it is a healthy way to keep yeast infections under control.

Unfortunately, I think dairy is playing a part in my acne so I haven't eaten yogurt but try some soy yogurt if you can't have dairy--- eat a lot if you can, like 3 or 4 cups a day, maybe more.

 
Old 08-14-2003, 12:57 PM   #7
Junior Member
 
Join Date: Aug 2003
Posts: 42
DoxyDummy HB User
Post

I know first hand how this can be. I have benn on Doxy forever. And I have had excellent results. But unfortunatly, things have to end. My face is starting to breakout again and it is so depressing after having good skin for a while. I suppose it was worth it though. Anyway, I just started taking Adicoplilus. I hope this will help get good bacteria back into my system before having to go all the way off of the doxy. I think that anyone taking an antibiotic should take a probiotic, such as Acidoplilus, to help lessen the harmful effects to the GI. Also, to help yeast from overgrowing, that results in a yeast infection.
Hope that helps!

 
Old 08-14-2003, 01:59 PM   #8
Junior Member
 
Join Date: Apr 2003
Location: Albuquerque, NM USA
Posts: 12
junebugmom HB User
Post

I am 35 and have had acne since about age 13. Like everyone else, I've had my ups and downs with various topical treatments, B5, etc. This spring, I tried Accutane but had to stop taking it after about 6 weeks. I developed some sinus problems and couldn't tell if they were related to Accutane or not. After being off it about a month, my doctor offered me doxycyline. It has worked really great. I use it in conjunction with Clindagel and Differin. My face is entirely clear and hasn't been this way in years. I don't think she plans to keep me on the doxy long term. She said that eventually we should wean to every other day, 3 times per week, etc. and see how I do. I will see her in a few weeks for a check up. But, these yeast problems are becoming unbearable. I'm going to see about getting into my OB/GYN who has always solved my yeast problems in the past with simple things. I'm going to ask him about trying Yasmin and maybe getting off the Doxy. Maybe I will take Diflucan for a couple of months and then stop both. I want to get his opinion because he's really good at other non OB/GYN issues as well.

I was more curious if anyone out there had a homeopathic preventative suggestion for managing the yeast while on antibiotics. I will also ask my derm about the vitamin combination that was mentioned on this thread.

Thanks

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
can a man who drinks alot of beer cause a women to have a yeast infection nathena24 Women's Health 1 04-28-2009 03:35 PM
Question for Women april1848 Multiple Sclerosis 13 05-06-2008 07:04 PM
Hysterectomy on young women asmit93 Hysterectomy 6 02-07-2008 05:04 PM
question for women about urinary tract infections... leilani3202 General Health 6 08-30-2007 12:06 PM
Women problem with Herpes eyeballpaul Herpes 17 02-24-2007 09:21 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:22 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!